Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have anxiety, cardiac illness, low mood and insomnia. On medication. What treatment should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Question for Psychiatrist :

Im a 71 yr old male, Im working full time and do a lot of field work.

I suffer from incontinence problem and get up a couple of time at night to go the toilet. For the last month iv been suffering from sleep problems, Im unable to get a sound sleep.

I have tried taking stressnil tablet at nigt but its not vey helpful. Then I tried Zolfresh 5mg but still after I get up once to go to the toilet Im unable to sleep after that. Now Iv been advised to take 10mg Zolfresh from today for a week.

In addition I have been suffering from feelings of anxiety and disturbing thoughts about what to do with my spare time since my workload is now beginning to reduce and I dont know how to spaned my free time. I dont have very many hobbies. I just like reading newspaper which I do in the evenings diligently everyday.

My wife is not living with me. She is in delhi and will be going to dubai to be with my son who has jsut had a baby for 6 months.

My 34yr old daughter lives with me. She & i have some things in common but she is busy with work and her friends whole day. She is also on certain psychiatric medication for depression and is doing very well now.

I am going through a tough time these days. Pls give me some medication to calm myslef & work through my problems. Should I call my wife back to live with me ? am I lonely ?

I have a had a bypass & sten, Im also diabetic

these XXXXXXX my medications :

tab Glycomet Gp2 1 in morning
Tab Clopivas AP 150 1 before lunch
Tab Eritel CH i morning
Tab Nebicod 2.5mg 1 before dinner
Tab Imdur 30 morning
Tab Tonact 10mg 1before dinner
Tab Geriflo B at 8pm
Tab Doxiden M 1 before dinner

Posted Sun, 16 Dec 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     71 year old male
•     Known case of cardiac illness and diabetes on multiple medications
•     History of Depression in daughter
•     Complaints of: poor sleep, low mood and insomnia.

Considering your history you are appear to have depression. It is very common in old age after retirement due to change in lifestyle and multiple medical co morbidities. Family history also raises chances of having depression.

Depression may be one of the cause for your insomnia. Your sleep will also not improve properly without treatment of depression.

Apart from Depression I would like to consider multiple possibilities in following hierarchy:
•     Vitamin deficiency: Get serum B12 level. Start multi vitamins as they are easily available.
•     Side effect of substance use (if present)
•     Thyroid related problem: get thyroid hormonal assay done

Following measures will help:
-Try to be in company of your wife. You can call her back or can go to Dubai. Presence of baby will also help you in recovery.
-Try to keep yourself busy with activity like: reading book, watching television, interacting with your age persons in surrounding, joining some club and gardening.
-Walking in morning or evening will help in stress reduction.

If still depression persist then you may require medicine help. Before prescribing medicine physical and mental status examination of patient is must. So, you can visit nearby psychiatrist for prescription.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Dr Ashish XXXXXXX Mittal
Above answer was peer-reviewed by
Follow-up: Have anxiety, cardiac illness, low mood and insomnia. On medication. What treatment should be done? 18 hours later
Hi Doc,

Im his daughter writing on his behalf.

He is looking very stressed and disturbed. Im really concerned for him.

My mother is not likely to come back for atleast a month.

I would request you to pls prescribe some mild medication so that he is able to get through this difficult phase and think clearly.

Maybe a qutan would help

There are no psychiatrists in this area and thats why we have written to u.
Answered by Dr. Ashish Mittal 1 hour later
Hello again,
Thanks for follow up.

Low dose Qutan will definitely help him in sleep. Treatment of psychological problems is complex. Above steps will help him.

But still I would advise you for psychiatrist visit. I can understand non availability of psychiatrist in GN but you can visit nearby Noida. Several good psychiatrists are available there. You can also visit your psychiatrist, who had treated you successfully.

Till that time follow other non pharmacological measures as mentioned above.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Have anxiety, cardiac illness, low mood and insomnia. On medication. What treatment should be done? 23 minutes later

We are in Silchar, Assam. Its a very remote area.

Should he take qutan 50 or 25 or SR 100. I have all 3. Pls advise dosage with time

There are no psychiatrists here we know of, but we will try to locate some.

Also social life is very poor. Maybe thats why he is feeling lonely. I will try my best to give him company

My Psychiatrist is in Mumbai and she does not treat patients over the phone or internet, thats why we wrote to you.

Answered by Dr. Ashish Mittal 1 hour later
Hello again,
Thanks for follow up.

In that case you can XXXXXXX physician in your area.

For time being you can give 25mg qutan.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor